Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: EMSAM Dosage + Sleep

Posted by dewdropinn on July 30, 2007, at 17:37:31

In reply to Re: EMSAM Dosage + Sleep, posted by JohnSky on July 30, 2007, at 15:49:46

I think you may have hit on a most likely answer. One of my very old school research doc friends once told me that if there's any family history with bipolar, then the diagnosis is easy -- you're bipolar or heading in that direction. And if a family member has responded well to a medication, then the chances are very good that other family members will get a good response from the same med.

There is supposedly a threshhold beneath which an antidepressant may not trigger mania -- so I suspect you were below the mania inducing dose of Prozac, but you may have been unwittingly setting the stage for the issues you are now contending with.

Just based on what I'm hearing, it sounds like it may be best to follow your gut instincts, ditch the antidepressants for now, and focus on optimizing your lithium dose. This would seem to jive with much of the latest research and a family precedent. I'll be interested in hearing how everything progresses.

Drew

> Thanks for the encouragement Drew.
>
> My doctor and I have discussed this very issue. That if I am bipolar, medications like Lithium and Seroquel will help me but regular anti-depressants just aggrevate the situation. This is my experience so far in the last 1.5 years... but before that I was on a low dose of Prozac for 15 years and did fine.... I don't understand. This aggrevation issue is the case with my brother. He takes Lithium and is doing fine but he is still slowly getting off Paxxil that he says "messes him up".
>
> I will give the EMSAM the 9mg try and then I am done. I am wired today at 6mg and it has been this way for nearly 5 weeks. Enough is enough.
> I can't see how giving this 6mg another couple weeks would help... and I simply can't take any more.
>
> I hope the Lithium will kick in soon. I did try Abilify over a year ago with very bad results. I walked liked a 90 year old man. But as you mentioned there are other choices.
>
> Maybe I may just need to wait for the Lithium to work. My brother says he feels wonderful and he has been on it 5 months. I have only been on it 2 months. It took a good 4 months for the Lithium to really show it's stuff.
>
> John
>


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:dewdropinn thread:769334
URL: http://www.dr-bob.org/babble/20070730/msgs/772955.html